knotsMarch 5, 2017 at 6:59 pmPost count: 2
I am new participant and I have been dealing with Graves disease for about a year. My numbers recently have gone up and my doctor said he believes it is due to my taking Ibuprofen. I was wondering if people have the symptoms I have been having: lack of focus, feeling like my body and mind are disconnected, and my mind flitters and I have been having muscle weakness in my arms and pain. Thank you for responding.KimberlyOnline FacilitatorMarch 6, 2017 at 4:14 pmPost count: 4274
Hello and welcome! Hopefully, others will chime in, but I’ve certainly experienced those symptoms while hypER.
I’ve not heard of a connection with ibuprofen. However, I definitely have seen my levels get off-kilter during periods of stress.
Did your doc suggest a plan of action – like adjusting your dose of meds and retesting?floraMarch 11, 2017 at 7:48 pmPost count: 133
Hi knots – glad you found us!
As you will soon notice, this forum is a wonderful support system for those of us dealing with Graves disease, and the curves it can throw at us – you are truly never alone here. Muscle issues have been a complaint of mine, too. I found this article encouraging, and hope it will of interest and encouragement to you: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1736982/ .
And yes, I do remember that disconnected feeling you describe – for me, it felt like watching life go by, from behind a plate glass window – strange and unsettling, for sure. Notice that I typed “felt”, because little by little, I caught glimpses of my happy self returning, and thankfully, it did!
All the very best to you on your journey – the right thyroid hormone levels for each of us are “where it’s at” – hope you find yours, and your goldilocks dose of your medication, really soon!
floraknotsMarch 12, 2017 at 7:01 pmPost count: 2
Thank you for the responses. I have just been so tired when I get home from work that I have not been wanting to do anything. My doctor changed my medication from one a day at 10mg to two a day. I am hoping it will get better. I don’t want surgery or radiation pill. Thanks for the article. I hate it when I get the insomnia and it feels like something firing in my head pow pow. My mother thinks I need another doctor. I don’t know. Again Thanks for the responses. At least I know I am not alobe.22nadia08April 12, 2017 at 5:51 pmPost count: 1
Hi, my name is Nadia and currently I haven’t officially been “diagnosed” with hypER but my levels we abnormal and my ultrasound shown non specific signs of thyroiditis. I am still waiting for my dr to call and explain everything. however I have some mild research online ( i know google is not always right) and I show a lot of the sythomp shared are associated with hyper. My top three biggest symptoms are 1. FATIGUE … omg i could sleep all day and still feel tired. 2. Mood swings/ Irritability. … I feel so out of sync with my body and mind and emotions. i use to be very active and happy and outgoing now i rather stay home lazy lack of motivation and i feel time is just passing and am not moving. 3. everything hurts!! my hands my arms and my thighs hurt i feel as if i have been working out like crazy yet i spend most of my time at home doing nothing.
i decided to join this forum in hopes of being able to talk with those who might possibly understand how i feel and what am going thru.KimberlyOnline FacilitatorApril 13, 2017 at 2:44 pmPost count: 4274
Hello and welcome – Hopefully, your doctor has ordered testing that will help diagnose Graves’ vs. thyroiditis (for example, antibody tests or an uptake scan), as that will determine what your treatment options are. Definitely ask for a hard copy of your lab results – it’s good to get that *before* you speak to the doctor, so that you can formulate some questions in advance. Even better if you can see the doctor in person, rather than trying to process everything over the phone.
Take care – and please keep us posted!normandyApril 16, 2017 at 2:19 pmPost count: 3
Hello. I was diagnosed with Graves four years ago. Three months after the diagnosis, I had RAI treatment. My TSH levels remained on the low end…0.5 and I felt fine. Presently, I am not so good. After a bout of a sinus infection and some back spasms, z pack for first and muscle relaxers for second, I began to get depressed and feel like I was slipping back to my prior hyperthyroid condition. I was doing a lot of Advil for back as well. Went for blood work and TSH has jumped to 2.89. I feel foggy in my head, aching in my back and the tears flow. Food isn t appealing and sometimes I want to just go to bed! My Endo can’t see me for nine more days! Any thoughts or support is greatly appreciated! This is not FUN!!
Normandy.KimberlyOnline FacilitatorApril 17, 2017 at 3:27 pmPost count: 4274
Hello and welcome – wow, you’ve had a number of issues to deal with all at the same time! We are fellow patients here, not doctors, but did you go on replacement hormone following the RAI? If so, the combination of your symptoms and your TSH (my own doc likes to see mine stay between 1 & 2) might indicate the need for a dose adjustment. And if not, the labs might mean that you are finally starting to head hypO.
Remember that TSH moves in the opposite direction of T3/T4 – so *above* normal TSH is associated with hypO and below normal TSH with hypER.
You might consider calling your endo’s office to see if they can put you on a cancellation list – or if they would be willing to do a telephone consult, since you have your lab results already available.
Take care – and keep us posted!floraApril 17, 2017 at 3:51 pmPost count: 133
Hi normandy –
Being miserable with this stuff, it’s hard to find a warm welcome anywhere – so glad you found your way to this wonderful forum right now. Many of us here have felt a lot like you, when our levels are out of whack. Myself, I need to be “below 1” with my TSH, or else I feel like I’ve been run over, at the end of a decathlon, and it’s all I can do to smile through the tears (well, mostly more than I can do!). The bright side for you, is that you have already known the spot in the range where you feel good – some fellow members here are still “trying on” different points in that wide, wide range, to try and locate it. And I’m hoping that your doctor will be able to get you back there very quickly – as Kimberly suggested, is there any chance you could get in sooner from a cancellation call list? Fingers crossed, for sure. Nine days can seem sooo long, when this thing gives us grief!
Rooting for you – please post again to keep in touch,
floraswhitedApril 17, 2017 at 5:08 pmPost count: 18
Hello and welcome,
Hopefully the change in medication works for you. The fatigue is really overwhelming I remember. Even now on occasion, if my levels get to far away from normal, I notice extreme fatigue. Wishing you luck in finding the right dose for you. We all have to choose the best method to deal with Graves. Just keep yourself informed and hopefully you will be on the road to more normal soon. This is a great place for support, information and connection with people who understand.
SusannormandyApril 21, 2017 at 7:58 amPost count: 3
Thank you for your support. There is comfort in hearing that others feel/felt as I do now. The appointment is still days away so that continues to be disheartening however as was mentioned, I know what my TSH level SHOULD be (where I feel my best) and hope and pray there is a way to get back there. Meanwhile the tears come on when I least expect it or want it and physical symptoms of stomach discomfort and little desire to eat compound the issue. I will continue to check in with this support site and thank you again for your responses. I wouldn’t wish any of this thyroid business on anyone.
- You must be logged in to reply to this topic.